Beitr\ EMIS ELibM Electronic Journals Beiträge zur Algebra und Geometrie
Contributions to Algebra and Geometry
Vol. 48, No. 1, pp. 151-173 (2007)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



The possibility of extending factorization results to infinite abelian groups

Arthur D. Sands and Sándor Szabó

Department of Mathematics, University of Dundee, Dundee DD1 4HN Scotland UK; Institute of Mathematics and Informatics, University of Pécs, Ifjúság u. 6, 7624 Pécs, Hungary

Abstract: We shall consider three results on factoring finite abelian groups by subsets. These are the Hajós', Rédei's and simulation theorems. As L. Fuchs has done in the case of Hajós' theorem we shall obtain families of infinite abelian groups to which these results cannot be extended. We shall then describe classes of infinite abelian groups for which the extension does hold.

Keywords: factorization of finite and infinite abelian groups, Hajós-Rédei theory.

Classification (MSC2000): 20K99; 52C22

Full text of the article:

Electronic version published on: 14 May 2007. This page was last modified: 27 Jan 2010.

© 2007 Heldermann Verlag
© 2007–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition